MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Prime (1492)
Health Effect - Clinical Codes Hyperglycemia (1905); No Code Available (3191)
Date of Event 12/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 16-dec-2018 with the following findings: during investigation, the black box from the date of the complaint had been overwritten.The available black box showed a loss of prime related to the replace cartridge alarm, cartridge change and the pump not being primed after the rewind.There were no unexplained loss of prime events observed.The last basal delivery was on (b)(6) 2017.An ez prime and 24 hr duration test were successfully completed with no loss of prime warnings being duplicated.The force sensor measured within specification.The total daily dose added up correctly and reflected the users programmed basal rates.The pump passed delivery accuracy testing and was found to be delivering accurately and within range.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.(b)(4).
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas alleging that the patient experienced a blood glucose of 400 mg/dl with large ketones associated with an alleged loss of prime issue.Reportedly, the patient discontinued pump therapy and was treated at the hospital by their health care provider with intravenous fluids.During troubleshooting with customer technical support, it was noted that this occurred 2 or more times even after the patient used a cartridge from another box and occurred with at least 3 separate cartridges from 2 separate boxes.This complaint is being reported because the patient experienced hyperglycemia associated with an alleged loss of prime issue.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7201492
Report Number2531779-2018-01142
Device Sequence Number1277296
Product Code LZG
UDI-Device Identifier10840406101010
UDI-Public10840406101010
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Was the Report Sent to FDA? Yes
Device Age6 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2017
Initial Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age12 YR